MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM TI CANCELLOUS POLYAXIAL SCREW 30MM FOR 4.0MM RODS; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM TI CANCELLOUS POLYAXIAL SCREW 30MM FOR 4.0MM RODS; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 04.615.130
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The implant(s) was not returned and instead the investigation will be done based on the supplied image(s) the image(s) was reviewed and the complaint condition could not be confirmed.As the implant(s) was not returned an as received condition, dimensional inspection, material or drawing reviews are not applicable.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during an ap cervical fusion procedure, the lateral mass screws were placed and the first 2.4mm hole was drilled to 20mm depth in the left c2 pars/pedicle.A fluoro image was taken which showed the screw to be distinctly bent and diverted from the prepared hole.It appeared the screw had deflected cranial and medial from the prepared hole and was partially in the spinal canal.The surgery was paused to take a second intraoperative ct scan to verify the location of the screw.The surgeon then decided to remove the screw.The typical synapse screwdriver was re-engaged and the bent screw was removed.The handle was ¿wobbled¿ as the screw came out to allow the screw to come out as straight as possible.The procedure was completed with another screw.No further information available.Concomitant device reported: unknown spacer (part # unknown, lot # unknown, quantity 1).Unknown vectra plate (part # unknown, lot # unknown, quantity 1).Unknown screws (part # unknown, lot # unknown, quantity unknown).Unknown drill guide (part # unknown, lot # unknown, quantity 1).Unknown drill bit (part # unknown, lot # unknown, quantity 1).Unknown synapse driver (part # unknown, lot # unknown, quantity 1).Unknown holding sleeve (part # unknown, lot # unknown, quantity 1).This report is for one (1) 4.0mm ti cancellous polyaxial screw 30mm for 4.0mm rods.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 04.615.130-us, lot 37p8967: date of manufacture: january 24, 2020.Place of manufacture: brandywine.No non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint action.H3, h6: a product investigation was completed: upon visual inspection, it is observed that the received device looks good without any damage.The complaint condition was not confirmed.A definitive root cause for the reported problem cannot be determined.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues, or discrepancies were observed that may have contributed to the complaint condition.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.0MM TI CANCELLOUS POLYAXIAL SCREW 30MM FOR 4.0MM RODS
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10662254
Report Number2939274-2020-04610
Device Sequence Number19720770
Product Code KWP
UDI-Device Identifier10705034740034
UDI-Public(01)10705034740034
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.615.130
Device Catalogue Number04.615.130
Device Lot Number37P8967
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2020
Initial Date Received by Manufacturer 09/15/2020
Supplement Date Received by Manufacturer10/29/2020
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date11/05/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - DRILL BITS: SPINE; UNK - DRILL GUIDES; UNK - GUIDES/SLEEVES/AIMING; UNK - PLATES; UNK - SCREWDRIVERS; UNK - SCREWS; UNK - SPACER
Outcome Attributed to Adverse Event Required Intervention;